MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field clinical specialist, a transfemoral transcatheter aortic valve replacement (tavr) was performed via the right femoral access to implant a 23 mm sapien 3 ultra transcatheter heart valve (thv) in the aortic position.The patient is a (b)(6) year old female.During valve deployment, a balloon issue occurred on the delivery system.Specifically, the inflation balloon ruptured during inflation, resulting in partial valve deployment (~95%).The procedure team noted blood in the syringe consistent with balloon rupture.There was no leakage observed from the delivery system and no difficulty with valve alignment (alignment performed in a straight section of the anatomy) or with withdrawal of the delivery system.Balloon shaft damage was reported; no additional damage to other edwards components (e.G., flex shaft or sheath) was noted.In response to the balloon rupture and partial deployment, the delivery system was removed, and a 22 mm non-edwards balloon was advanced and inflated to complete deployment of the thv.A pre implant bav was not performed, and no extra volume had been added to the edwards deployment balloon prior to inflation.The valve was successfully implanted, and there was no central leak reported.The patient had no injury or procedural complications related to the event and was reported in stable condition at the end of the case.Anatomical and procedural context included moderate annular/leaflet calcification, mild tortuosity, an annulus size of 400mm, and a minimum luminal diameter of 21mm.The perceived root cause reported by the site was calcification at the sinotubular junction (stj calcium) contributing to balloon rupture during inflation.The edwards delivery system is not available for return as the delivery system was discarded.
 
Additional Manufacturer Narrative
Investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings, sections g6, h2, h6: type of investigation, investigation findings, investigation conclusions and h11 has been added.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode(s) is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The complaint for balloon burst was confirmed based on the provided fluoro imaging.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.However, review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.As reported, 'during valve deployment, a balloon issue occurred on the delivery system.Specifically, the inflation balloon ruptured during inflation, resulting in partial valve deployment (~95%).The procedure team noted blood in the syringe consistent with balloon rupture.There was no leakage observed from the delivery system and no difficulty with valve alignment (alignment performed in a straight section of the anatomy) or with withdrawal of the delivery system.Balloon shaft damage was reported; no additional damage to other edwards components (e.G., flex shaft or sheath) was noted.Per additional follow-up, anatomical and procedural context included moderate annular/leaflet calcification, mild tortuosity, an annulus size of 400mm, and a minimum luminal diameter of 21mm.The perceived root cause reported by the site was calcification at the sinotubular junction (stj calcium) contributing to balloon rupture during inflation.' it was reported that the perceived root cause was calcification at the sinotubular junction (stj calcium) contributing to balloon rupture during inflation.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.As such, available information suggests that patient factors (calcification) may have contributed to the complaint event.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24670825
Report Number2015691-2026-13447
Device Sequence Number12041558
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)271029(10)67143578
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number67143578
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer05/01/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale